MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C31
Medical Device Problem Codes Calcified (1077); Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Cusp Tear (2656); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that 6 years and 2 months post implant of this 31mm mitral bioprosthetic valve, it was explanted and replaced with an unknown valve product.The reason for the replacement was reported as calcification and damaged leaflets, as 2 leaflets had holes in them.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the valve was replaced with a non - medtronic valve.It was reported that moderate to severe regurgitation was noted prior to explant.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
B5 and h6 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed a remnant of a green multifilament suture remains attached to the sewing ring.All leaflets were in the closed position.All leaflets were tan and showed signs of limited mobility which appeared to be associated with visible calcification.Calcification was observed on all leaflets.Off-white pannus was observed along the outflow margin of attachment of the right cusp.Leaflet deterioration was noted in the belly of the right and left cusps.The outflow and inflow surfaces of the non-coronary cusp appeared deteriorated.The left non-coronary and right non-coronary commissures appeared intact with some host tissue growth and calcification in the left right commissure.Thick, glistening off-white pannus adhered to the inflow and outflow of the sewing ring encroaching onto the rc and nc outflow railing.An unknown amount of pannus may have been removed during explant removal.The sewing ring appeared tattered, with small holes indicating the location of implantation sutures.Remnants of pannus were present along the sewing ring.Radiographic images revealed calcification on all leaflets of the valve.D9: updated h3: device evaluated? updated h6: updated the codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23639583
Report Number2025587-2025-05953
Device Sequence Number9444181
Product Code DYE
UDI-Device Identifier00643169001596
UDI-Public(01)00643169001596(17)240715
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model Number310C31
Device Catalogue Number310C31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/03/2025
02/19/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/03/2025
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexMale